1 doctor weighed in:

Is it ok to take an OTC sleep aid while on 10mg of prednisone, three times a day I have tonsillitis, so i was put on prednisone and amoxicillin. The prednisone has caused me lack of sleep.

1 doctor weighed in
Dr. Joy Jackson
Family Medicine

In brief: Most

Most otc sleep aids contain diphenhydramine, if this is what you plan on taking, then there is no interaction between the two (diphenhydramine and prednisone) and you should be fine.
Insomnia is usually not a side effect of prednisone; consider other reasons. If this problem persists bring it to your doctor's attention. Best of luck.

In brief: Most

Most otc sleep aids contain diphenhydramine, if this is what you plan on taking, then there is no interaction between the two (diphenhydramine and prednisone) and you should be fine.
Insomnia is usually not a side effect of prednisone; consider other reasons. If this problem persists bring it to your doctor's attention. Best of luck.
Dr. Joy Jackson
Dr. Joy Jackson
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
32 years in practice
9M people helped
Continue
108,000 doctors available
Read more answers from doctors